A rate-distortion theorem for arbitrary discrete sources

Po-Ning Chen*, Fady Alajaji

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

A rate-distortion theorem for arbitrary (not necessarily stationary or ergodic) discrete-time finite-alphabet sources is given. This result, which provides the expression of the minimum e-achievable fixedlength coding rate subject to a fidelity criterion, extends a recent data compression theorem by Steinberg and Verdú.

Original languageEnglish
Pages (from-to)1666-1668
Number of pages3
JournalIEEE Transactions on Information Theory
Volume44
Issue number4
DOIs
StatePublished - 1 Dec 1998

Keywords

  • Arbitrary discrete sources
  • Data compression
  • Rate-distortion theory
  • Shannon theory

Fingerprint Dive into the research topics of 'A rate-distortion theorem for arbitrary discrete sources'. Together they form a unique fingerprint.

Cite this